# SDR AU960397

- Difficulty date: March 13, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Doug DC3C-S1C3G
- System (JASC): 5540 · Rudder Structure
- Part: Bracket
- Part number: 31151251
- Condition: Corroded
- Location: Rudder Struct Sy
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) RUDDER BRACKETS PNO 3115125-1 CONTAINED SEVERE EXFOLIATION CORROSION - IN THE AREA WHERE THE TOP BRACKET HAD CORRODED THROUGH THE BEARING DROPPED ONTO THE LOWER BRACKET WHICH ALSO  CONTAINED SEVERE EXFOLIATION CORROSION WHICH HAD REDUCED THE THICKNESS TO 1.587MM (0.0625IN) - THE TOP BEARING HAD FAILED AND THE BALLS HAD FALLEN OUT ALLOWING FOWARD AND AFT MOVEMENT OF THE RUDDER CAUSING THE MID AND LOWER BEARINGS TO ALSO FAIL
